Hi there. I’m new. I’m grateful for this website and everyone’s input. I got recently diagnosed with MF. I’ve started Hydroxycarbamide and been on it the last 5 weeks. However, I’m on holiday for 4 days, and I forget my pills. I’m worried whether a sudden break of 4 days - what that will mean. I’m assuming it will be ok to just go back to taking the medication when I’m back home tomorrow, but I read somewhere online that it wasn’t good to suddenly stop. Any advice would be welcome. Thank you x
Hi @CloudCluster a great big welcome to our forum.
This is really a question for your medical team for 3 reasons.
Firstly they are the ones that know you and your whole medical history.
Secondly they need to know that there has been this 4 days break in your medication.
Thirdly they know your medication regime, the dosage, frequency and duration.
Perhaps you have a contact number for your haematology department which are there 7 days a week
Tomorrow the Blood Cancer Support Line is there for you.
Please let us know how you get on.
Take care of yourself
Erica, thank you so much for your welcome, and also, this is so helpful. I’ll try and contact them. Gratitude, Rabab
Hi @CloudCluster did you manage to get in touch with your treating team? Hope you’re doing okay. Do give us a call on the support line if there’s anything we can do to support you - 0808 2080 888.
Is the MF in question Mycosis Fungoides which is a kind of T Cell Lymphoma?I have stage 2b of this lymphoma but have never been on hydroxycarbamide.Of the none radiation treatments Targretin and Interferon Alpha are the two I’ve been on but Targretin failed to produce any results and the jury is out on the Interferon as I started it at the same time as the Total Electron Beam Radiation so hard to tell which has worked or both? Although as the lymphoma is returning after only a few months perhaps neither have worked!
Hi @Kevan7, hope you’re doing ok! MF is also short for myelofibrosis which is a type of MPN, where hydroxycarbamide is one of the treatments options.
Yes I have just looked up Myelofibrosis with the Myelo and it’s connection to bones I assumed a relative of Multiple Myeloma (MM)but I see it’s regarded as a Chronic Leukemia.Connected to Mycosis Fungoides by also being a blood cancer and the same, and confusing MF abbreviation,but I expect that Myelofibrosis is probably a B Cell clone whereas Mycosis Fungoides is a T Cell clone.Thank you for asking but my MF, Mycosis Fungoides,is reestablishing itself only months after the Total Electron Beam Radiation and I have had lymph nodes up .I have a hospital appointment in mid September so I’ll see what they suggest.
@Kevan7 please let us know how you get on at your appointment in mid Sept
You have a couple of weeks to write down all the questions and your symptoms that you wish to discuss.
Look after yourself
Probably too late to help you, but some personal experience. I forgot to take my HC pills on a trip to Englandshire a few years back, but the local pharmacy supplied enough to get me home, aftr a lot of cross-questioning. It was a bit of a shock to get socked for nearly £9 for them, though, as we get free prescriptions in benighted Scotland!
Secondly, when I had to have radiotherapy for my prostate cancer last year, I was concerned that the HC is supposed to increase the effect of radiation (radiologist and “my” haematologist didn’t know this!). Having given haematologist the original reference, she was really helpful and agreed to my stopping the HC under close monitoring of platelet levels. Levels shot up within a few days of stopping, so went back to 1/2 dose, which stopped the rise, but didn’t bring them back down. Once the dose went back to normal, platelets were fine.
Which is more than can be said for the results of the radiotherapy.
Hello all, thank you so much first of all, I really appreciate all your input, and sorry for the confusion around using the abbreviation!
Alice I haven’t made contact with the nurse I was assigned, I think i probably need to do that.
In the end, once back from a few days away, I just started taking the tablets again. I think I need to obviously make contact with the nurse and start that connection so I can resource myself with the information and support!
I don’t think or at least it doesn’t appear to be that there are too many people who have myelofibrosis on here I noticed, there don’t appear to be too many posts about it, is that because it’s just rare as an illness or am I just looking in the wrong place on this site?!!
Hello @CloudCluster. Welcome to this forum. Like me, I trust you have already found it to be a supportive place. I was diagnosed with myelofibrosis when I was aged 35, many years ago, when less was known about it. As far as I am aware it is a rare condition and quite variable in how it affects any one person. I am happy to share my experiences with you if it would help. There are a few other myelofibrosis patients on this forum. Thinking of you. Warm wishes. Willow
No need to apologise Rabab! As @Willow has mentioned, there are a few threads on myelofibrosis which you can find using the search bar. We also have lots of information on our website - you’re might already be familiar with this, but if not, you can find it here.
Do keep us updated if you’d like to, and if you have any questions after you’ve spoken with your nurse, or just want to chat, you know where we are
Hi Willow. Ahhh thank you for being in touch, I so appreciate this. I would love to chat to you and hear your experiences if that’s okay, please let me know what’s the best way for us to share contact details? Warmest back, Rabab
Thank you so much. I did try and put myelofibrosis into the search bar but it only brought I recall a few messages up so I might not be using the search function properly?!
I’ve read the information on the website, thank you. But do have some questions. So if these are not answered after talking to my nurse I’ll definitely get in touch. Thank you Ellie.
Hello again @CloudCluster. I am happy for us to exchange messages via this forum if that works for you? Thank you. Best wishes. Willow X
Hi @Willow, yes that works, thank you!
Hi @CloudCluster. Please let us know how you get on when you discuss things with your team. Take care
Hi @Kevan7 I have been thinking about you, have you had your Mid-September appointment yet and if so, how did it go?
Look after yourself
My appointment has been moved to the 17th October because of the Queen’s funeral on the 19th of September and I think that most outpatient appointments have been cancelled which must have caused major disruption.I have an idea for the government just make 2022 a year long Bank Holiday and we’ll know where we stand then!
Hi @Kevan7 I also had an appointment for the day of the Queens funeral and mine has been rescheduled for the 17 October !!